Wyoming, 2015

High Wind in Wyoming, December 6 to 10, 2015

December 6 to 10, 2015 · NWS CYS · 53 events in 9 counties and zones

A prolonged period of high winds developed through the wind corridors of southeast Wyoming and eventually spread onto the plains. Frequent wind gusts of 55 to 75 mph were observed.

Where it happened

Every event with a place to put it; 53 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A prolonged period of high winds developed through the wind corridors of southeast Wyoming and eventually spread onto the plains. Frequent wind gusts of 55 to 75 mph were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 6, 8:32 PM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 6, 8:32 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
832 PM MST SUN DEC 6 2015

.UPDATE...
ISSUED AT 817 PM MST SUN DEC 6 2015

OVERNIGHT FORECAST TONIGHT IN NICE SHAPE FROM OUR DAY SHIFT
FORECAST TEAM...INCLUDING THE HIGH WIND WARNING STARTING AT 11 PM
THIS EVENING FOR THE NORTH SNOWY RANGE FOOTHILLS AND SOUTHERN
LARAMIE RANGE INCLUDING ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD AND PUMPKIN VINE.

FAST MOVING AND LOW AMPLITUDE SHORTWAVE TROUGH ALOFT MOVES EAST
INTO SOUTHEAST WYOMING BY MIDNIGHT...THEN TO NORTH CENTRAL
NEBRASKA BY DAWN. ASSOCIATED RELATIVELY WEAK COLD FRONT ALSO
MOVES THROUGH. EARLY EVENING WINDS ALREADY GUSTING 35 TO 45 MPH
IN THE FUTURE HIGH WIND WARNING LOCATIONS...AND EXPECT THESE
GUSTS TO INCREASE EVEN MORE AFTER MIDNIGHT IN THE SUBSIDENT
SECTOR BEHIND THE SHORTWAVE TROUGH ALOFT AS SHOWN ON THE
500-300 MB AND 700-500 MB LAYER QUASIGEOSTROPHIC DOWNWARD FORCING
AS WELL AS A 50 KNOT 700 MB JETLET MOVING THROUGH...SO WOULD NOT
BE SURPRISED TO SEE GUSTS NEAR 60 MPH LATE TONIGHT NEAR ARLINGTON
AND OVER THE INTERSTATE 80 SUMMIT. ALSO OUR LOCAL HIGH WIND
GRADIENTS SHOW 50 TO 55 METER 700 MB CRAIG TO CASPER GRADIENTS
BY DAWN MONDAY AND AS THEY INCREASE...SO SHOULD THE WIND GUSTS.

ALSO ADJUSTED TEMPERATURES...DEWPOINTS AND CLOUD COVER FOR THE
REST OF THE NIGHT BASED ON TRENDS AND THE 00Z NAM.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 257 PM MST SUN DEC 6 2015

WINDS ARE BEGINNING TO INCREASE THIS AFTN AS A LEE TROUGH
STRENGTHENS IN ADVANCE OF THE SHORTWAVE CURRENTLY ACROSS IDAHO.
STILL STRUGGLING TO SEE GUSTS ABOVE 35-40 MPH BUT THIS SHOULD CHANGE
BY LATER TONIGHT.  THE 850MB CAG-CPR GRADIENT INCREASES TO AROUND 55
METERS BY 12Z MON AND THEN LEVELS OFF THROUGH MON AFTN.  DECIDED TO
UPGRADE TO A HIGH WIND WARNING FOR THE ARLINGTON AREA AND SOUTHERN
LARAMIE RANGE WHERE CONFIDENCE IS HIGHEST.  DUE TO THE MARGINAL
NATURE OF THIS EVENT...DELAYED THE START TIME OF THE REST OF THE
WATCHES UNTIL THE STRONGEST WINDS ARRIVE ON MONDAY NIGHT.  IT IS
STILL LIKELY THAT A FEW LOCATIONS WILL APPROACH HIGH WIND IN THE
SOUTHERN LARAMIE RANGE FOOTHILLS AND BORDEAUX OVERNIGHT...HOWEVER IT
DOES NOT APPEAR TO BE A WIDESPREAD EVENT.

THE HIGHER WINDS AND A MORE WIDESPREAD HIGH WIND EVENT OVER MOSTLY
THE WIND PRONE AREAS WILL LIKELY OCCUR MON NIGHT THROUGH TUES
MORNING.  THIS IS IN RESPONSE TO A SHORTWAVE MOVING FROM MONTANA
INTO THE NORTHERN PLAINS.  THE LLVL GRADIENT IS MAXIMIZED AT 12Z
TUES AROUND 75 METERS OFF THE GFS.  INCLUDED CENTRAL LARAMIE COUNTY
(CHEYENNE) IN THE HIGH WIND WATCH AS SOUNDINGS INDICATE 60 KTS AT 2-
3 THOUSAND FEET AGL.  COULD ALSO SEE WIND ADVISORY CONDITIONS OVER
PORTIONS OF THE PANHANDLE DURING THE DAYTIME IN THE SUBSIDENCE AND
GOOD LLVL MIXING BEHIND THE UPPER WAVE.  TEMPS WILL CONTINUE TO BE
ABOVE NORMAL ESPECIALLY AT NIGHT WITH THE ELEVATED WINDS.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 257 PM MST SUN DEC 6 2015

STRONG WINDS WILL BE THE MAIN FORECAST CONCERN FOR MIDDLE PORTIONS
OF NEXT WEEK...THEN INCREASING CHANCES FOR SNOW FRIDAY INTO NEXT
WEEKEND. ALSO LOOKING AT MUCH COLDER TEMPERATURES GOING INTO NEXT
WEEKEND AS A SHOT OF ARCTIC AIR IS VERY LIKELY.

MODELS GENERALLY REMAIN DRY THROUGH THURSDAY AFTERNOON. QUICK MOVING
SHORTWAVES OF VARYING STRENGTH WILL MOVE ACROSS THE FORECAST AREA
TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. WHILE THE MODELS ARE
GENERALLY NOT PRODUCING QPF...CAN NOT RULE OUT SOME SNOW INTO THE
MOUNTAINS...PARTICULARLY THE SNOWY AND SIERRA MADRE RANGES.
STRONG WESTERLY UPSLOPE FLOW FOR THOSE MOUNTAINS IS CONDUCIVE OF
ACCUMULATING SNOW SHOULD EVEN A LITTLE BIT OF MOISTURE SNEAK
ACROSS THE PACIFIC NORTHWEST. EAST OF THE LARAMIE RANGE IT IS VERY
UNLIKELY ANY PRECIPITATION WILL REACH THE GROUND THROUGH THURSDAY
AS DOWNSLOPE FLOW REMAINS IN PLACE.

AS FOR THE WINDS...SHOULD SEE WINDS RELAXING TUESDAY NIGHT INTO
WEDNESDAY AS A STRONG UPPER LEVEL JET EXITS THE REGION. WINDS WILL
REMAIN ELEVATED INTO THE WIND PRONE PORTIONS OF SOUTHEAST WYOMING
WEDNESDAY BUT IT APPEARS THE BETTER POTENTIAL FOR STRONG WINDS WILL
BE WEDNESDAY NIGHT AS THE NOSE OF AN UPPER LEVEL JET NOSE INTO THE
AREA. THIS COULD BE A PSEUDO BORA WIND EVENT AS A QUICK SHOT OF
COOL AIR MOVES ACROSS THE AREA IN ASSOCIATION WITH A PASSING
SHORTWAVE. OF COURSE TIMING OF ANY GIVEN WEATHER FEATURE IS MUCH
TO BE DESIRED BY LATER NEXT WEEK GIVEN FAST MOVING ZONAL FLOW.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 443 PM MST SUN DEC 6 2015

VFR. SCATTERED TO BROKEN CLOUDS AT OR ABOVE 12000 FEET AGL.

WYOMING TAFS...GUSTS OF 25 TO 28 KNOTS AT RAWLINS...18 TO 27 KNOTS
AT LARAMIE AND UP TO 29 KNOTS AT CHEYENNE AFTER 04Z.

NEBRASKA TAFS...GUSTS UP TO 21 KNOTS AT CHADRON FROM 06Z TO 08Z...
UP TO 20 KNOTS AT SCOTTSBLUFF AFTER 18Z...AND UP TO 23 KNOTS AT
SIDNEY AFTER 18Z.

&&

.FIRE WEATHER...
ISSUED AT 257 PM MST SUN DEC 6 2015

BREEZY TO WINDY CONDITIONS WILL OCCUR OVER MUCH OF THE AREA TONIGHT
THOUGH WEDNESDAY. THE PERIOD OF STRONGEST WINDS WILL LIKELY OCCUR
MONDAY NIGHT THROUGH TUESDAY AFTERNOON.  HOWEVER WITH MINIMUM
AFTERNOON HUMIDITY VALUES GENERALLY ABOVE 25 PERCENT...NO FIRE
WEATHER CONCERNS ARE ANTICIPATED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 AM MST TUESDAY FOR WYZ110-116.

     HIGH WIND WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     WYZ106-117-118.

NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...ZF
LONG TERM...SML
AVIATION...RUBIN
FIRE WEATHER...ZF
Hazardous weather outlook, Dec 6, 1:35 PM MST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MST SUN DEC 6 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-119-
072045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-EAST LARAMIE COUNTY-
135 PM MST SUN DEC 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXTENDED PERIOD OF BREEZY TO WINDY CONDITIONS IS LIKELY ACROSS
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS WEEK. AT
THIS TIME...THE STRONGEST WINDS ARE EXPECTED FROM TUESDAY MORNING
THROUGH EARLY AFTERNOON.

THE NEXT CHANCE FOR WIDESPREAD SNOW WILL OCCUR ON FRIDAY WITH THE
PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

WYZ106-110-116>118-072045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
135 PM MST SUN DEC 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG WINDS ARE EXPECTED TO DEVELOP OVER THE ARLINGTON AREA AND
SOUTHERN LARAMIE RANGE BY TONIGHT. WINDS WILL GUST TO 60 MPH AND A
HIGH WIND WARNING IS IN EFFECT. A FEW GUSTS TO 55 MPH WILL ALSO BE
POSSIBLE IN THE SOUTHERN LARAMIE RANGE FOOTHILLS AND BORDEAUX AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF HIGH WINDS MAY CONTINUE OVER THE PRIMARY WIND CORRIDORS
THROUGH WEDNESDAY NIGHT.

THE NEXT CHANCE FOR WIDESPREAD SNOW WILL OCCUR ON FRIDAY WITH THE
PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

53 high wind. Local standard time, as filed.

High Wind, South Laramie Range

When
December 6, 10:10 PM MST to December 7, 12:10 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Pumpkin Vine measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 06/2255 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
December 7, 1:50 AM MST to December 8, 4:35 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 72 mph at 07/2230 MST.

High Wind, North Snowy Range Foothills

When
December 7, 2:00 AM MST to December 8, 2:00 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 71 mph at 07/2300 MST.

High Wind, North Snowy Range Foothills

When
December 7, 2:05 AM MST to 10:50 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 75 mph at 07/1425 MST.

High Wind, South Laramie Range

When
December 7, 3:00 AM MST to 10:25 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 07/0926 MST.

High Wind, North Snowy Range Foothills

When
December 7, 3:00 AM MST to 11:30 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 07/1536 MST.

High Wind, South Laramie Range

When
December 7, 3:30 AM MST to 12:35 PM MST
Where
South Laramie Range forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured wind gusts of 58 mph or higher, with a peak gust of 72 mph at 07/0801 MST.

High Wind, South Laramie Range

When
December 7, 4:25 AM MST to 9:35 AM MST
Where
South Laramie Range forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wildcat Trail measured wind gusts of 58 mph or higher, with a peak gust of 74 mph at 07/0810 MST.

High Wind, Central Laramie County

When
December 7, 4:30 AM MST to 6:30 AM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 6 1mph at 07/0435 MST.

High Wind, South Laramie Range Foothills

When
December 7, 7:05 AM MST to 10:05 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 69 mph at 07/0940 MST.

High Wind, South Laramie Range

When
December 7, 7:30 AM MST to 8:30 AM MST
Where
South Laramie Range forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Hynds Lodge Road measured peak wind gusts of 58 mph or higher, with a peak gust of 65 mph at 07/0825 MST.

High Wind, North Snowy Range Foothills

When
December 7, 11:00 AM MST to 10:50 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 07/2200 MST.

High Wind, Converse County Lower Elevations

When
December 7, 11:45 AM MST to 10:05 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The WYDOT sensor at Deer Creek measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 07/1615 MST.

High Wind, South Laramie Range

When
December 7, 12:15 PM MST to 1:30 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Remount Road measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
December 7, 1:20 PM MST to 4:30 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured sustained winds of 40 mph or higher, with a peak gust of 73 mph at 07/1605 MST.

High Wind, South Laramie Range

When
December 7, 6:50 PM MST to December 8, 12:35 AM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak wind of 68 mph at 07/2240 MST.

High Wind, South Laramie Range

When
December 7, 7:50 PM MST to 8:50 PM MST
Where
South Laramie Range forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Hynds Lodge Road measured wind gusts of 58 mph or higher, with a peak gust of 61 mph at 07/2000 MST.

High Wind, South Laramie Range

When
December 7, 8:00 PM MST to December 8, 12:30 AM MST
Where
South Laramie Range forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured wind gusts of 58 mph or higher, with a peak gust of 72 mph at 07/2311 MST.

High Wind, South Laramie Range Foothills

When
December 7, 9:10 PM MST to 10:10 PM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 75 mph at 07/2150 MST.

High Wind, South Laramie Range

When
December 7, 9:15 PM MST to 11:15 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 64 mph at 07/2225 MST.

High Wind, South Laramie Range

When
December 7, 9:55 PM MST to December 8, 1:35 AM MST
Where
South Laramie Range forecast zone
Measured
72 kt (83 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wildcat Trail measured wind gusts of 58 mph or higher, with a peak gust of 83 mph at 07/2250 MST.

High Wind, North Snowy Range Foothills

When
December 7, 9:55 PM MST to 10:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured peak wind gusts of 59 mph.

High Wind, South Laramie Range Foothills

When
December 8, 12:00 AM MST to 1:00 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 08/0030 MST.

High Wind, Central Laramie County

When
December 8, 12:20 AM MST to 4:45 AM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 08/0025 MST.

High Wind, Goshen County

When
December 8, 2:53 AM MST
Where
Goshen County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.088, -104.353 (the zone’s center; the record gives no point)

The wind sensor at the Torrington Airport measured a peak wind gust of 58 mph.

High Wind, North Snowy Range Foothills

When
December 8, 3:40 AM MST to 6:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 08/1755 MST.

High Wind, North Snowy Range Foothills

When
December 8, 4:10 AM MST to 4:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured peak wind gusts of 63 mph.

High Wind, North Snowy Range Foothills

When
December 8, 4:15 AM MST to 5:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 08/0505 MST.

High Wind, South Laramie Range Foothills

When
December 8, 5:40 AM MST to 6:40 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 08/0550 MST.

High Wind, East Laramie County

When
December 8, 8:35 AM MST to 2:55 PM MST
Where
East Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at the pine Bluffs Airport measured sustained winds of 40 mph or higher.

High Wind, East Platte County

When
December 8, 5:00 PM MST to 5:05 PM MST
Where
East Platte County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured peak wind gusts of 63 mph.

High Wind, North Snowy Range Foothills

When
December 8, 10:00 PM MST to 11:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 08/2210 MST.

High Wind, North Snowy Range Foothills

When
December 8, 10:50 PM MST to December 9, 1:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 09/0510 MST.

High Wind, North Snowy Range Foothills

When
December 8, 11:40 PM MST to December 9, 4:05 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 09/0010 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
December 8, 11:40 PM MST to December 9, 3:10 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 09/1020 MST.

High Wind, North Snowy Range Foothills

When
December 9, 12:00 AM MST to 6:45 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 09/0350 MST.

High Wind, North Snowy Range Foothills

When
December 9, 1:00 AM MST to 6:30 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/0105 MST.

High Wind, North Snowy Range Foothills

When
December 9, 4:25 AM MST to 3:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 09/0510 MST.

High Wind, North Snowy Range Foothills

When
December 9, 5:20 AM MST to 6:20 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 09/0545 MST.

High Wind, South Laramie Range Foothills

When
December 9, 6:05 AM MST to 8:10 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile marker 353 measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 09/0625 MST.

High Wind, Central Laramie County

When
December 9, 9:53 AM MST
Where
Central Laramie County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The wind sensor at the Cheyenne Airport measured a peak gust of 58 mph.

High Wind, South Laramie Range

When
December 9, 10:35 AM MST to 3:35 PM MST
Where
South Laramie Range forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured wind gusts of 58 mph or higher, with a peak gust of 72 mph at 09/1240 MST.

High Wind, South Laramie Range Foothills

When
December 9, 10:55 AM MST to 11:55 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Otto Road measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 09/1150 MST.

High Wind, South Laramie Range

When
December 9, 11:50 AM MST to 5:50 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/1306 MST.

High Wind, Converse County Lower Elevations

When
December 9, 12:05 PM MST to 2:25 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The WYDOT sensor at Deer Creek measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 09/1225 MST.

High Wind, South Laramie Range

When
December 9, 12:10 PM MST to 1:10 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Pumpkin Vine measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range

When
December 9, 12:25 PM MST to 1:25 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/1240 MST.

High Wind, South Laramie Range

When
December 9, 1:45 PM MST to 4:15 PM MST
Where
South Laramie Range forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wildcat Trail measured wind gusts of 58 mph or higher, with a peak gust of 70 mph at 09/1455 MST.

High Wind, East Platte County

When
December 9, 6:55 PM MST to 11:55 PM MST
Where
East Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 75 mph at 09/2030 MST.

High Wind, Central Laramie County

When
December 9, 9:40 PM MST to 10:40 PM MST
Where
Central Laramie County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 09/2235 MST.

High Wind, North Snowy Range Foothills

When
December 9, 10:15 PM MST to December 10, 12:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 09/2240 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
December 9, 10:20 PM MST to December 10, 12:20 AM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 10/0015 MST.

High Wind, North Snowy Range Foothills

When
December 9, 10:35 PM MST to December 10, 12:15 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612784, 612978, 612966, 612959, 612780, 612954, 612772, 612793, 612994, 612987, 612777, 612962, 612976, 612787, 612968, 612781, 612779, 612775, 612988, 612791, 612794, 612972, 612992, 612995, 612984, 612955, 612969, 612960, 612993, 612999, 612982, 612963, 612956, 612973, 612979, 612965, 612961, 612967, 612970, 612989, and more.